Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Experiencing chest pain. Have high heart rate. Should I consult a cardiologist?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Dear Sir, for last 6 months i have been experiencing chest pain after my Fathers sudden demise due to heart attack and an unfortunate personal setback.That time One Eco cardiogram and one ECG had been done and it diagonised a heart rate of 85 and BP of 140/90.The ECO cardiogram showed normal orientation of heart(69%) . Doctor suggested that this is due to depression and anxiety and prescribed the medicines as stated below. I actually fear that i may also have the same heart problem as my father and got panicked very much.(Stamlo 5 and clonax .5 was prescribed and the issue was resolved .
Again chest pain started occuring in different part of the chest and also back side a week back This time also high BP of 140/95 and heart rate of 110.One ECG was done and it was normal apart from high heart rate. This time Prolomet XL 50 and Clonotril.50 was advised for 10 days. The chest pain had increased recently very much when i stopped clonotril and one day got awake at night and the chest was feeling very cramped As if liquid was poured inside the chest and the heart was trying very hard to pump the blood. Although I was not sweating . within 1 minute things came back to normal after i wake up.but i could feel the heart beat.Also the chest pain was happening if there is a jerking on road. From next day again i started the clonotril and now the chest pain has reduced to a great extent and the BP is also normal. Please advice whether i am at the right medicine. I have not consulted any cardiologist til now.
my doctor had suggested one halter monitoring for me to know the root cause but could not manage time till now.
NB : curently i dont have any acidity problem in stomach.
Posted Sat, 6 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 35 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
Please accept my heartfelt condolences for your irreparable loss. You have shown a degree of fotitude but perhaps to overcome stress you should take help of other things than medicines like clonazepam (Clonotril). I am referring to exercises and yoga.
At the outset let me assure you that your chest pain is not because of coronary artery disease, nor you have arrhythmia requiring Holter Monitoring. Please show to a cardiologist. Before that let us review risk factors for coronary artery disease at any age. Seven are modifiable and for three non modifiable no one can do much:
1. High Blood Pressure
2. High Bad Cholesterol or its component that is Total Cholesterol, LDL and
3. Low Good Cholesterol or its components HDL is the main
4. Stress in fact Hypertension is stress in action.
5. Diabetes
6. Smoking
7. Obesity and Sedentary life style.
in elderly deficiency of folic acid leading to increased homocysteine and in Indians especially, Lipoprotein a (LPa) are additional risk factors.
Non Modifiable Risk Factors: (You can control modifiable and that will counter others like:)
1. Family History
2. Being a man (women are protected till the age 45)
3 Increasing age

So, you have some risk factors that is one can conclude. Please see your doctor and get the list completed and medicines prescribed for high blood pressure (a suitable blood pressure medicine like for example, beta blocker is a good choice which you are taking but let your personal doctor decide). I do not know your fasting blood Sugar, Cholesterol (Lipid Profile), and height and weight, that will determine type of diet you ought to take. And finally to counter these risk factors you must aim for doing adequate exercise which is brisk walk at the speed of 5 KM/Hour for forty minutes a day is sufficient cardiac exercise. The diet depends upon you are vegetarian or non vegetarian. If you have any question for me I will be happy to answer however in health care magic drugs are not prescribed only recommended. Good luck.
Please do not even bother about acidity problem. Take proper diet.

With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Experiencing chest pain. Have high heart rate. Should I consult a cardiologist? 37 minutes later
Dear Sir, Thanks for your assurance that chest pain is not always related to coronery heart diseases. I am relieved a lot .I will try to do exercise regularly .
I had done a full body check up in 2011 from R N tagore institute kolkata as a regular check up and here are the blood details
cholostorel -132, HDL 54, LDL - 64, triglecerydes -71 , Platelet count -1.09 .
My blood sugar was fasting 86 and PP 97. I am non smoker and non drinker
I am 5 ft 8 inch and weight 77 kg .

Since i have a high heart beat rate currently , I would need your kind suggestion to whether Prolomet XL50 can be continued for 3 months for overall releaf and i will definitely stop clonitrol . Also advice whether Alzolam .25 can be taken occasionally as adviced by my friend for peace of mind and to beat Stress.

I am bothering you again since my general physican(MBBS) will ask for the halter monitoring report if i visit him.My mother got panicked when she heard ECG will be done for 24 hrs on her sons heart. That was quite scary for her to absorb. Hope you understand.

Thanks and regards
Answered by Dr. Anil Grover 10 minutes later
Thanks for writing back.
I must say you have wonderful risk rather anti risk profile.
Holter is not necessary but to satisfy your personal doctor and to convince your mother how painless it is you can go ahead with both Holter as well as B Blocker. No problem even if you take it for 3 years. Do yogic exercises I suggest Swasana twice a day for 10 minutes. You will feel relaxed enough not to take chemicals like clonazepam. Anyway for occassional use Mouth Dissolving Clonazepam is better than Alprazolam (Alzolem) Regards.

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor